Aa
Aa
A
A
A
Close
Avatar universal

Multiple symptoms.. possible serotonin syndrome?

Hi for almost a year I’ve been having several symptoms that I now believe point to serotonin syndrome. Excessive sweating in normal temperatures, tremors, IBS, tachycardia & many more. All started after starting adderall, shortly after my dose was upped on that & depakote upped. Also take trazodone, gabapentin & flexeril & melatonin. Taking 2 of these or more can cause it.. Anyone w/ info or experience? Unsure if I should wait to call doc Monday, cut or stop some or all meds, or emergency room?
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Not sure you're right about taking two or more of these can cause it.  Two of the drugs affect serotonin, but only trazadone does this primarily.  However, any of these drugs by themselves (not including melatonin, which is not a drug and is one of the safest supplements ever studied) could cause all of your side effects and the combination wouldn't be appealing to me.  Flexeril does affect serotonin, but also other neurotransmitters,  but it's also not supposed to be used for more than a couple of weeks for its approved use as it shows no benefit after that.  That's assuming you're using it as a muscle relaxant.  It's almost addictive and an abused drug, as it is calming.  Depakote has enough side effects to fill an encyclopedia, and if you aren't psychotic or have epilepsy other drugs are much easier to take.  You don't say why you're taking any of these meds, but they kind of work against one another.  Gabapentin is kind of like setting up an artificial GABA system in your body for nerve pain, and is sometimes used in conjunction with an antidepressant for anxiety.  Depakote is a major targeter of your actual GABA system.  If you look at the side effect profile of flexeril, it can cause all of your symptoms.  So can depakote.  So an adderall, which is speed, completely seemingly contrary to all the relaxants and sleep aids you're taking.  Again, you don't say why you're taking this stew.  If you did have serotonin syndrome, I think you'd be suffering much more severe symptoms, and it is rare, and would be hard to get on what you're taking, but if you think you have it ER would be the place to go.  I'm guessing it's the whole stew you're taking, or any one of them, that's causing it.  If it's really bad, given the tachycardia can be dangerous and adderall and depakote and flexeril can all cause it, if it's bad, again, ER might be indeed called for.  And a new doctor might be called for as well.  So what are you taking this mess for?
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.